MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27819
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the device was prepared to be sent to the clinic for use during the operation, however, before the operation, the pressure needed to be adjusted to the level of 1.5 according to the doctor's request, and the pressure was measured to the level of 0.5.It was stated that the manual pressure regulator and the electric pressure regulator were used by multiple people with many attempts, but they failed to adjust the pressure value.It was noted that human factors and pressure regulator factors had been eliminated.It was considered that the valve had failed, and a new set had been requested.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for valve flux testing, siphon control, reflux, leakage testing, pressure/flow and pre-implantation testing.No signs of damage were observed on the valve.The valve was able to get adjusted between different pl settings for the pressure flo w/preimplantation pressure testing.The laboratory personnel could not replicate the failure observed in the field.The ifu cautions, ¿the adjustment tool contains strong magnets.Care should be taken when using the tool near magnetically sensitive medical implants (e.G.Pacemakers and vagal nerve stimulators), electronic equipment, data storage devices such as computer diskettes or credit cards.¿ review of dhr for lot # e47749 did not indicate any defects related to the failure observed on the field.All valves are 100% tested at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key11046025
Report Number2021898-2020-00371
Device Sequence Number16470703
Product Code JXG
UDI-Device Identifier00643169975637
UDI-Public00643169975637
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number27819
Device Catalogue Number27819
Device Lot NumberE47749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1